Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 371, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2003, 3:03 AM CDT for Sumner County, Trousdale County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2003, 3:03 AM CDT (08:03 UTC)
- Expired
- Jul 16, 2003, 3:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS54 KOHX 160803 SVRBNA TNC165-169-160830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 303 AM CDT WED JUL 16 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUMNER COUNTY IN TENNESSEE TROUSDALE COUNTY IN TENNESSEE * UNTIL 330 AM CDT * AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAST CENTRAL SUMNER COUNTY...OR 7 MILES EAST OF GALLATIN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN SOUTHERN TROUSDALE COUNTY BY 320 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3657 8657 3632 8630 3634 8613 3660 8635 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 16, 3:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT WED JUL 16 2003 LATEST ANALYSIS SHOWING LL BOUNDARY FROM THE GREAT LAKES REGION DOWN INTO THE SOUTHERN OH VALLEY TO NEAR SDF. CONVERGENCE...DEEPER POOL OF MOISTURE AND WARM ADVECTION AHEAD HELPING THE FUEL THE CONVECTION ACROSS THE NORTHERN CWA COUNTIES. LAST FEW MODEL RUNS BEEN CONSISTENT SINKING COLD FRONT SLOWLY SOUTHWARD...ENTERING THE CWA LATER TODAY. ONGOING SCATTERED CONVECTION THIS MORNING SEEMS TO BE THE MAIN BRUNT ASSOCIATED BUT LESS WIDESPREAD CONVECTION CERTAINLY POSSIBLY LATER TODAY ALONG THE LEADING EDGE OF BOUNDARY....WHERE INSTABILITY AND LL CONVERGENCE ARE ENHANCED. PLAN TO KEEP SCATTERED POPS RUNNING TODAY...LEANING HIGHER POPS SOUTH AND EAST. DESPITE BOUNDARY STILL IN THE VICINITY TONIGHT...OTHER FAVORABLE FEATURES LOOK WELL SOUTH AND DO NOT PLAN TO ADD POPS IN ONGOING DRY FORECAST. LL BOUNDARY LITTLE FURTHER SOUTH ON THURSDAY AND AIRMASS MEAN RH QUITE LOW...ALTHOUGH LL MOISTURE REMAINS ON THE HIGHER SIDE. ISOLATED CONVECTION CANT BE RULED OUT IN AFTERNOON HEATING BUT WILL NOT ADD POPS AT THIS TIME. WILL LEAVE POPS OUT THURSDAY NIGHT AS WELL. BNA 90/69/92/69 31-1 CSV 85/63/87/65 411- 07 .BNA...NONE.
Hazardous weather outlook, Jul 15, 5:30 AM CDT, 21 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING THE REGION WILL BRING A SMALL CHANCE OF LOCALLY SEVERE THUNDERSTORMS TO THE AREA POSSIBLY LATE TODAY...BUT MORE SO TONIGHT. THE BIGGEST THREAT IS FROM DAMAGING WIND AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jul 16, 8:40 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.